EconPapers    
Economics at your fingertips  
 

Scale-free characteristics of random networks: the topology of the world-wide web

Albert-László Barabási, Réka Albert and Hawoong Jeong

Physica A: Statistical Mechanics and its Applications, 2000, vol. 281, issue 1, 69-77

Abstract: The world-wide web forms a large directed graph, whose vertices are documents and edges are links pointing from one document to another. Here we demonstrate that despite its apparent random character, the topology of this graph has a number of universal scale-free characteristics. We introduce a model that leads to a scale-free network, capturing in a minimal fashion the self-organization processes governing the world-wide web.

Keywords: Disordered systems; Networks; Random networks; Critical phenomena; Scaling; World-wide web (search for similar items in EconPapers)
Date: 2000
References: View complete reference list from CitEc
Citations: View citations in EconPapers (97)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0378437100000182
Full text for ScienceDirect subscribers only. Journal offers the option of making the article available online on Science direct for a fee of $3,000

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:phsmap:v:281:y:2000:i:1:p:69-77

DOI: 10.1016/S0378-4371(00)00018-2

Access Statistics for this article

Physica A: Statistical Mechanics and its Applications is currently edited by K. A. Dawson, J. O. Indekeu, H.E. Stanley and C. Tsallis

More articles in Physica A: Statistical Mechanics and its Applications from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:phsmap:v:281:y:2000:i:1:p:69-77